MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported on (b)(6) 2022 prior to opening the 3dmax light mesh clam shell tray a foreign material (hair like), was noted in the sterile product packaging.Another device was used to complete the laparoscopic inguinal hernia repair (tapp) procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The physical sample was not provided for review; however, photos of the sample were provided.Initial review of the photos confirms the presence of a foreign material (appears to be hair) within the inner clam shell tray.At this time, the investigation is ongoing, and root cause has not been established.A supplemental emdr will be submitted upon completion of the investigation.Review of manufacturing records confirms product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 679 units released for distribution in may 2022.Not returned.
 
Additional Manufacturer Narrative
The physical sample was not provided for review; however, photos of the sample were provided.Initial review of the photos confirms the presence of a foreign material (appears to be hair) within the inner clam shell tray.At this time, the investigation is ongoing, and root cause has not been established.A supplemental emdr will be submitted upon completion of the investigation.Review of manufacturing records confirms product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may 2022.Addendum: this supplemental mdr is submitted to document the completion of the photo evaluation.Evaluation of the photo provided confirms there is hair like foreign material present within the clam shell tray.Based on the photo evaluation and investigation performed, root cause is determined to be manufacturing related.Awareness training was provided to appropriate manufacturing personnel.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15835408
Report Number1213643-2022-00755
Device Sequence Number5762041
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117320
Device Lot NumberHUGR1565
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown